MAUDE Adverse Event Report: ARTHREX, INC. UNI GLENOID-PERIPHERAL LOCK SCRW; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. UNI GLENOID-PERIPHERAL LOCK SCRW; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number UNI GLENOID-PERIPHERAL LOCK SCRW
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during screwing in of the device (ar-9145-30, lot 19.02683) the screwdriver (ar-9545-115-03) was bent and before the device was fully inserted the head of the device broke off.The broken off head of the device was retrieved from the patient, but the rest of the device remained inside the patient.According to the surgeon there was no harm for patient, operator or third party.The implantation of a universal glenoid surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed the ar-9145-30 screw broke.The proximal end fragment was returned and measured.352 in.Relevant features were not available to be measured and no additional damage was observed.The cause is undetermined.

Brand Name
UNI GLENOID-PERIPHERAL LOCK SCRW
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11761339
Report Number1220246-2021-02999
Device Sequence Number19121077
Product Code PHX
UDI-Device Identifier00888867057722
UDI-Public00888867057722
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberUNI GLENOID-PERIPHERAL LOCK SCRW
Device Catalogue NumberAR-9145-30
Device Lot Number19.02683
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date08/18/2021
Patient Sequence Number1